MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8709H
Medical Device Problem Codes Material Separation (1562); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2024 and suture was used.It was reported that the sutures are dry, and the needles are popping off.They spent 15 minutes searching the floor in the room for one of the sutures that popped off today.Dr asked what is going to be done about these sutures, it's happening daily with many different lot numbers and now even 2 different needles.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/20/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was reported that ".Dr.Is not happy with the 6-0 prolene bv-1 8707 lot #101gj9.", however this lot number is related to product code: ep8709h - please confirm the product code.-was there any change in the patient¿s post-operative care due to the prolonged procedure? it was reported that "¿the sutures are dry." - please provide additional details about the reported event.- please confirm the quantity of devices involved in this single reported event.- please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).- please confirm if the devices are available for product return.If yes, confirm the quantity of devices available to be returned and provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.-please confirm.Is this complaint for product code ep8709h, lot 101gj9 and product code 8707h? -please provide lot number for product code 8707h.-the new information indicated a single contaminated sample from a different lot will be reported in a separate report.Please provide complaint number.The following information was received: (b)(6) hcp confirmed she only meant to say if felt like a daily or weekly basis this was happening, however she sent in every incident to us as they were all reported, file info is complete hospital has not supplied any samples for return of either ep8709h nor 8707h unfortunately.Assume these were lost onsite however will update if new suture items are produced and return if needed the hospital has not supplied any samples for return of either ep8709h nor 8707h unfortunately, i have unused samples from other older reports, and a completely single sample contaminated sample from a different lot#, got details from this and will submit another report to account for this contaminated single sample.The following information was reported: was surgery delayed due to the reported event? yes, if yes, number of minutes: 15, action taken when event occurred? new suture, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences.No, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study.Unknown, dr asked what is going to be done about these sutures, it's happening daily with many different lot numbers and now even 2 different needles.Every box that we have here is that lot # so i can't even change out the box.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PRLNE BLU 30IN 6-0 D/A BV-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20736244
Report Number2210968-2024-12227
Device Sequence Number18214593
Product Code GAW
UDI-Device Identifier10705031208308
UDI-Public(01)10705031208308(11)240608(17)290531(10)101GJ9
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8709H
Device Lot Number101GJ9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown